MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7312
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 02/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.
 
Event or Problem Description
An advocate called on behalf of the customer to report that the customer obtained a blood glucose reading of 463 mg/dl at 12:00 a.M.With the contour next ez meter.The customer took 40 units of humalog insulin based on the meter reading and went to sleep but did not wake up.Therefore, the advocate went to the customer's place and upon their arrival found the customer to be incoherent.The advocate performed testing with the customer's contour next ez meter and obtained a reading of 41 mg/dl at 3:19 p.M.The advocate then called an ambulance who performed a blood test with their meter and obtained a reading of 121 mg/dl at 3:27 p.M.A repeat testing was performed with the contour next ez meter and a reading of 282 mg/dl was obtained at 3:27 p.M.The customer was given glucose solution after which they recovered well.The advocate was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
A device history record was reviewed for the suspected contour next ez meter with serial #(b)(6), and no manufacturing anomalies were found.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next ez meter and contour next test strips from lot # 3fheg10b for evaluation.An in-house testing was performed with the returned meter and returned test strips using blood sample, which gave a satisfactory performance.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key18813794
Report Number1810909-2024-00031
Device Sequence Number4319763
Product Code NBW
UDI-Device Identifier10301937312219
UDI-Public10301937312219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2025
Device Model Number7312
Device Lot Number3FHEG10B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/11/2024
05/29/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date05/10/2024
05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale